Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Oct 12, 2023, 3:36 AM EDT for 10 counties in Florida. It took effect at Oct 12, 2023, 9:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2023, 3:36 AM EDT (07:36 UTC)
- In effect from
- Oct 12, 2023, 9:00 AM EDT
- Expired
- Oct 12, 2023, 4:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
612 WWUS72 KMLB 120736 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 336 AM EDT Thu Oct 12 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-122000- /O.NEW.KMLB.WI.Y.0008.231012T1300Z-231012T2000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 336 AM EDT Thu Oct 12 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph is forecast. * WHERE...Portions of east central Florida. * WHEN...From 9 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SK
1 follow-up statement
986 WWUS72 KMLB 121950 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 350 PM EDT Thu Oct 12 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-122100- /O.EXP.KMLB.WI.Y.0008.000000T0000Z-231012T2000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 350 PM EDT Thu Oct 12 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Winds have begun to decrease this afternoon. Thus, the Wind Advisory will be allowed to expire. However, breezy to windy southwest winds will persist over the next several hours, with sustained winds 15 to 20mph and gusts to around 30mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Oct 11, 11:14 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 11, 11:14 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1114 PM EDT Wed Oct 11 2023
...New UPDATE, MARINE, AVIATION, PREV HYDROLOGY, PREV DISCUSSION...
.UPDATE...
Issued at 1102 PM EDT Wed Oct 11 2023
A warm front stretching from Cape Canaveral to Clermont will
continue to lift northward overnight. Scattered shower activity
continues this evening along the I-4 corridor and over the
Atlantic waters. Increasing coverage of showers and a few
lightning storms is forecast late overnight, generally after 3 AM.
Southeast surface winds will increase and veer as the warm front
lifts northward while southwest flow prevails aloft. RAP13 model
soundings show a shear profile favorable of a few nocturnal
tornadoes with sfc-3 km shear values around 30-35 kts and SRH
values peaking around 300 m^2/s^2, generally along and north of
the I-4 corridor. A Slight Risk of severe weather continues
overnight extending along a line from Melbourne to Lake Kissimmee.
Elsewhere, a Marginal Risk of severe weather continues. Strong
storms that develop will be capable of isolated damaging wind
gusts up to 60 mph and rainfall amounts of 1 to 3 inches. Ensure
to have multiple ways to receive warning information.
&&
.MARINE...
Issued at 1102 PM EDT Wed Oct 11 2023
A warm front draped across Cape Canaveral will continue to lift
northward tonight. Seas increasing to 4-5 ft, 6 ft offshore. SE
winds will veer SW overnight increasing to 20-25 kts across the
offshore waters. A Small Craft Advisory is in effect for offshore
Volusia and Brevard at midnight, expanding to the offshore Treasure
Coast at 3 AM. Small Craft should exercise caution across nearshore
zones. Strong storms capable of 34 kt wind gusts and occasional
to frequent lightning strikes will be possible with the greatest
coverage generally north of Cape Canaveral.
&&
.AVIATION...
(00Z TAFS)
Issued at 1102 PM EDT Wed Oct 11 2023
Strong thunderstorms are forecast overnight with the greatest
coverage from MLB northward. Prevailing SHRA overnight with
mention of VCTS from ISM northward. Prevailing MVFR CIGS from ISM
northward generally by 06Z. More scattered convection is forecast
overnight from MLB southward mentioning VCSH/VCTS. SE winds
increase and veer overnight, becoming SW by mid morning. Gusty
winds around 25 kts will first occur across northern terminals,
spreading southward to the Treasure Coast terminals by mid
morning. VCTS at all terminals through late tomorrow afternoon.
&&
.HYDROLOGY...
Issued at 342 PM EDT Wed Oct 11 2023
Previous...The Saint Johns River at Astor is forecast to remain
within Minor Flood Stage through the weekend. Above Lake Harney,
river levels are forecast remain in Action Stage through the
weekend. Both sites should see some oscillations of the the river
level due to locally heavy rains forecast over or upstream of the
gages.
&&
.PREV DISCUSSION...
Issued at 1102 PM EDT Wed Oct 11 2023
Thu... The warm front is forecast to lie just north of Lake and
Volusia counties early Thu as a wave of low pressure pushes east
away from the NE FL coast. Convection should be ongoing from the
overnight and wind fields will remain strong during the morning
hours but will decrease and become more unidirectional out of the
W/SW during the day. So the overnight severe threat should linger
into the daytime morning hours but decrease in the afternoon.
However, very deep moisture (Precip water values around 2.5") will
remain and support heavy rainfall with localized flooding
possible esp from Brevard/Osceola counties northward. A Slight
Risk for severe storms exists along and to the north of Melbourne
with a MArginal Risk to the south. The primary storm hazards are
damaging wind gusts up to 60mph, heavy rainfall leading to
localized flooding, and frequent lightning strikes. A secondary
threat for a tornado or two exists in the Slight Risk (north of
Melbourne). Max temps will range from the mid 80s across the north
half to the upper 80s/near 90 Treasure coast where a little
better heating should occur. With high dewpoints, peak heat
indices will reach 100-105 across much of southern sections.
Fri-Sat...The old front will sag back to the south across cent FL
by Fri morning before washing out. Deep moisture will remain
across the area so rain chances will remain above normal (50-60
percent). Decreased wind fields in vicinity of dissipating front
will not produce a severe threat but locally heavy rain will be a
concern. On Sat, SW (offshore) flow increases ahead of an
approaching cold front. This will be the last day of scattered
showers and storms (50 percent). From Wed-Sat, widespread
rainfall amounts of 1.5-2.5 inches are forecast with locally
higher amounts to 5 inches possible.
Very Warm and humid conds are forecast with max temps in the mid
to upper 80s most areas with lower 90s on one or more days along
the Treasure coast. Heat index values of 101-106 are forecast with
the peak values more likely to occur over southern sections where
more heating is possible. Melbourne and Vero Beach have a chance
to equal their record highs on Fri given enough sfc heating.
Sun-Tue...A stronger cold front is forecast to sweep across the
area Sun and bring noticeably cooler and drier air to the area,
including the coolest min temps in several months with lows in the
50s most areas Tue morning. Max temps will be held in the mid to
upper 70s Mon and Tue, possibly touching 80F in Martin county.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 73 85 74 / 60 90 80 40
MCO 85 76 88 76 / 80 80 80 30
MLB 85 77 90 76 / 70 80 60 40
VRB 87 77 91 76 / 60 60 60 30
LEE 83 74 86 75 / 80 80 90 30
SFB 84 74 87 75 / 80 80 80 40
ORL 85 77 88 77 / 80 80 80 40
FPR 87 76 91 76 / 60 60 60 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 5 PM EDT Thursday for AMZ570-572.
Small Craft Advisory from 3 AM to 5 PM EDT Thursday for AMZ575.
&&
SHORT TERM...Law
LONG TERM....Cristaldi
AVIATION...LawHazardous weather outlook, Oct 11, 9:05 PM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 905 PM EDT Wed Oct 11 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-121315- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 905 PM EDT Wed Oct 11 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Showers and lightning storms will increase in coverage overnight as a warm front lifts north across Florida. The primary storm hazards will be wind gusts to 50mph with isolated damaging wind gusts up to 60mph, repeated rounds of heavy rainfall leading to localized flooding, and frequent lightning strikes. An additional threat for a few tornadoes exists tonight into the early morning hours. While these hazards exist across all of east central Florida tonight, the greatest hazards are generally expected north of a line from Lake Kissimmee to Melbourne. Keep up to date on the forecast and ensure to have multiple ways to receive warning information. .FLOOD IMPACT... An abundance of moisture and repeated rounds of heavy rainfall will result in the potential for rainfall amounts of 1 to 3 inches in a short period of time with localized amounts up to 5 inches. The potential for flooding of low lying, urban, and poor drainage areas will exist into the overnight hours. The heaviest rainfall is forecast to the north of a line that stretches from Kissimmee to Melbourne with slightly lower amounts expected to the south. .RIP CURRENT IMPACT... A High Risk of life-threatening rip currents continues at all central Florida Atlantic beaches tonight. .MARINE THUNDERSTORM GUST IMPACT... Strong to severe storms will be capable of winds gusts over 35 knots and frequent cloud to water lightning across the local Atlantic waters, Intracoastal Waterways, and inland lakes. .WATERSPOUT IMPACT... Strong to severe storms will be capable of producing waterspouts across the local Atlantic waters, Intracoastal Waterways, and inland lakes. .WIND AND SEA IMPACT... Small Craft Advisories for winds 20 to 25 kts go into effect for the offshore Atlantic waters tonight, starting at midnight in the Volusia and Brevard Waters, then extending into the offshore Treasure Coast waters at 3 AM. Small craft should exercise caution in the nearshore waters tonight for winds up to 20 knots. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain within Minor Flood Stage through the weekend. Above Lake Harney, river levels are forecast remain in Action Stage through the weekend. Both sites should see some oscillations of the the river level due to locally heavy rains over or upstream of the gages. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. High chances for rain and lightning storms, including some that will have the potential to be strong to severe, are forecast to continue into Thursday afternoon. The threat for severe storms will decrease by the late afternoon, but the threat for heavy rain will continue through the day Thursday. Lightning storms remain in the forecast through Saturday, then much lower rain chances next week. Poor to hazardous boating conditions continue into Thursday, and are forecast to improve later in the day. At least a Moderate risk of rip currents is expected through the weekend at all central Florida Atlantic beaches. .SPOTTER INFORMATION STATEMENT... Spotters should closely monitor weather conditions and activate as weather approaches. Law/Fehling
In the hours before
Local storm report, Oct 11, 10:08 PM EDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1008 PM EDT Wed Oct 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Rain 1 WNW Port Saint John 28.48N 80.80W
10/11/2023 M3.76 inch Brevard FL Trained Spotter
Trained weather spotter reported 3.76 inch of rain fell
at the intersection of Falcon Blvd and Grissom Pkwy
between 5:00 PM and 6:15 PM.
&&
Event Number MLB2300719
CristaldiSpecial weather statement, Oct 12, 3:28 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 AM EDT Thu Oct 12 2023
FLZ044-144-120800-
Northern Lake County FL-Southern Lake County FL-
328 AM EDT Thu Oct 12 2023
...Strong thunderstorms approaching southern Lake County...
At 325 AM EDT, Doppler radar was tracking a thunderstorm near
Bushnell, moving northeast at 35 mph.
HAZARD...These storms are in an environment capable of producing
severe weather as they move toward Lake County during the
next hour. Be alert for possible warnings.
SOURCE...Radar indicated.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 AM EDT for east central
Florida.
&&
LAT...LON 2896 8195 2896 8166 2905 8165 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 0725Z 229DEG 31KT 2859 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:12 PM EDT | Special Marine Warning | MLB | 93 min | |
| Oct 12, 3:28 AM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Oct 12, 3:41 AM EDT | Special Weather Statement | MLB | Flagler | 34 min |
| Oct 12, 4:01 AM EDT | Special Weather Statement | MLB | Lake | 44 min |
| Oct 12, 4:06 AM EDT | Tornado Warning | MLB | Lake | 24 min |
| Oct 12, 4:26 AM EDT | Tornado Warning | MLB | Lake, Volusia | 34 min |
| Oct 12, 4:30 AM EDT | Special Marine Warning | MLB | 60 min | |
| Oct 12, 4:56 AM EDT | Tornado Warning | MLB | Volusia | 49 min |
| Oct 12, 4:59 AM EDT | Special Marine Warning | MLB | 61 min | |
| Oct 12, 11:23 AM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Oct 12, 11:56 AM EDT | Special Marine Warning | MLB | 94 min | |
| Oct 12, 12:48 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Oct 12, 2:15 PM EDT | Special Marine Warning | MLB | 45 min | |
| Oct 12, 4:12 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| Oct 12, 4:29 PM EDT | Special Marine Warning | MLB | 91 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.